{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,23]],"date-time":"2026-08-23T15:16:07Z","timestamp":1787498167481,"version":"build-2736575974"},"reference-count":0,"publisher":"American Diabetes Association","issue":"2","content-domain":{"domain":["diabetesjournals.org"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[1978,3,1]]},"abstract":"<jats:p>A case of N-3 pyridylmethyl-N' 4 nitrophenyl urea (Vacor) rodenticide poisoning in a 52-year-old man is resented. Vacor is structurally related to alloxan and streptozotocin, agents that have been used extensively to produce diabetes mellitus in laboratory animals. Seven days after ingestion of Vacor, the patient presented in diabetic ketoacidosis complicated by postural hypotension and adynamic ileus. The patient recovered from ketoacidosis but has continued to require insulin. With infusion of arginine, glucagon rose from 185 to 650 pg.\/ml. and C-peptide from 0.5 to 3.4 ng.\/ml. Six weeks after onse.t of diabetes, no anti-islet-cell antibodies were detected. Muscle capillary basement membrane thickness on electron microscopy was found to be 1,918 \u00b1 194 \u00c5. The absence of hyperglycemia after Vacor ingestion should not lead to complacency on the part of the attending physician. The patient must be observed closely for development of ketoacidosis and treated prophylactically with nicotinamide, the suggested antidote.<\/jats:p>","DOI":"10.2337\/diacare.1.2.73","type":"journal-article","created":{"date-parts":[[2007,3,5]],"date-time":"2007-03-05T17:51:27Z","timestamp":1173117087000},"page":"73-76","update-policy":"https:\/\/doi.org\/10.2337\/ada-journal-policies","source":"Crossref","is-referenced-by-count":18,"title":["Diabetes Mellitus and Autonomic Dysfunction After Vacor Rodenticide Ingestion"],"prefix":"10.2337","volume":"1","author":[{"given":"Leona V","family":"Miller","sequence":"first","affiliation":[{"name":"Department of Medicine, Diabetes Service, Veterans Administration Hospital, Long Beach\u2008California\u2008Department of Medicine, University of California, Irvine Medical Center\u2008Orange, California"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"John D","family":"Stokes","sequence":"additional","affiliation":[{"name":"Department of Medicine, Diabetes Service, Veterans Administration Hospital, Long Beach\u2008California\u2008Department of Medicine, University of California, Irvine Medical Center\u2008Orange, California"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Chutima","family":"Silpipat","sequence":"additional","affiliation":[{"name":"Department of Medicine, Diabetes Service, Veterans Administration Hospital, Long Beach\u2008California\u2008Department of Medicine, University of California, Irvine Medical Center\u2008Orange, California"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"1167","container-title":["Diabetes Care"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/diabetesjournals.org\/care\/article-pdf\/1\/2\/73\/437493\/1-2-73.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/diabetesjournals.org\/care\/article-pdf\/1\/2\/73\/437493\/1-2-73.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2022,3,11]],"date-time":"2022-03-11T19:05:56Z","timestamp":1647025556000},"score":1,"resource":{"primary":{"URL":"https:\/\/diabetesjournals.org\/care\/article\/1\/2\/73\/559\/Diabetes-Mellitus-and-Autonomic-Dysfunction-After"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1978,3,1]]},"references-count":0,"journal-issue":{"issue":"2","published-print":{"date-parts":[[1978,3,1]]}},"URL":"https:\/\/doi.org\/10.2337\/diacare.1.2.73","relation":{},"ISSN":["0149-5992","1935-5548"],"issn-type":[{"value":"0149-5992","type":"print"},{"value":"1935-5548","type":"electronic"}],"subject":[],"published":{"date-parts":[[1978,3,1]]}}}